MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117080
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the perfix light plug outer package was found to be damaged when received, which compromised the sterility of the device.As reported the subject device will be returned for evaluation but has not been received at this time.A photo has been provided and shows a portion of an open perfix plug carton with someone holding open a piece of the tyvek lid.The seal transfer on the blister tray is visible with no anomalies.The outer carton is not completely visible and outer carton damage cannot be confirmed.Photo cannot assist in determining root cause, however the most probable is transit damage as reported.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in (b)(6) 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, when the customer unpacked the packaging, it was identified that the outer packaging of the perfix light plug was damaged, which destroyed the sterile environment and could not be used.It was reported that the inner packaging of the mesh plug is not sealed properly and damaged.There was no reported patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the perfix light plug outer package was found to be damaged when received, which compromised the sterility of the device.As reported the subject device will be returned for evaluation but has not been received at this time.A photo has been provided and shows a portion of an open perfix plug carton with someone holding open a piece of the tyvek lid.The seal transfer on the blister tray is visible with no anomalies.The outer carton is not completely visible and outer carton damage cannot be confirmed.Photo cannot assist in determining root cause, however the most probable is transit damage as reported.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in (b)(6) 2023.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.Evaluation of the returned sample finds the outer carton is damaged dented/creased.The damage to the outer carton does not appear to have damaged the inner sterile blister tray, as there was no physical damage observed.The transfer seal was reviewed and is fully formed with no voids.There was no issue found with the manufacture seal finding no deformation or channels within the seal.The open package is consistent with it having been manually opened.It is not known at this time if the customer opened the tray before or after noting the transit damage.In any event the customer had concern for product sterility as reported after noting the transit damage on the outer carton.No manufacturing anomalies were found.Based on the event as reported and sample evaluation no conclusions can be made.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18241042
Report Number1213643-2023-00467
Device Sequence Number11569514
Product Code FTL
UDI-Device Identifier00801741030970
UDI-Public(01)00801741030970
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117080
Device Lot NumberHUGZ0531
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown